Alert archive / North Dakota / High Wind Watches in 2006

High Wind Watch 2, NWS Bismarck, ND

December 14, 200617 counties in North Dakota

NWS Bismarck, ND issued this high wind watch at Dec 14, 2006, 2:47 PM MST for 17 counties in North Dakota. It took effect at Dec 15, 2006, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 14, 2006, 2:47 PM MST (21:47 UTC)
In effect from
Dec 15, 2006, 5:00 PM MST
Expired
Dec 15, 2006, 3:11 PM MST
In force
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Renville County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1568 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 142150
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
347 PM CST THU DEC 14 2006

...VERY STRONG WINDS EXPECTED AGAIN FRIDAY NIGHT INTO SATURDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
FRIDAY NIGHT AND SATURDAY. THE UPPER LEVEL LOW PRESSURE SYSTEM
WILL FOLLOW THE SAME TRACK. THIS WILL BRING INTO ALIGNMENT THE WINDS 
ALOFT AND THE SURFACE WINDS...ENHANCING THE STRENGTH OF THE WINDS. 
WEST WINDS OF 30 TO 40 MPH...WITH ISOLATED WIND GUSTS TO NEAR 60 MPH 
ARE POSSIBLE FRIDAY EVENING INTO SATURDAY OVER WESTERN AND NORTH 
CENTRAL NORTH DAKOTA. ALTHOUGH STRONG WINDS ARE NOT AS COMMON AT 
NIGHT...THIS SYSTEM APPEARS STRONG ENOUGH TO KEEP THE WINDS GOING 
THROUGH THE NIGHT. STAY TUNED TO YOUR FAVORITE WEATHER SOURCE FOR 
THE LATEST INFORMATION ON THIS WIND EVENT.

NDZ033-040-041-043-044-150600-
/O.CAN.KBIS.WI.Y.0025.000000T0000Z-061215T0000Z/
/O.NEW.KBIS.HW.A.0002.061216T0000Z-061216T2200Z/
STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...DICKINSON...MARMARTH...MOTT...BOWMAN...
HETTINGER
247 PM MST THU DEC 14 2006

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON. THE WIND ADVISORY HAS BEEN CANCELLED FOR THIS AFTERNOON.

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
FRIDAY NIGHT AND SATURDAY. WEST WINDS OF 30 TO 45 MPH...WITH
ISOLATED WIND GUSTS NEAR 60 MPH ARE POSSIBLE FRIDAY EVENING INTO
SATURDAY OVER WESTERN NORTH DAKOTA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

THE WIND ADVISORY FOR THIS AFTERNOON HAS BEEN CANCELLED. WINDS
HAVE DIMINISHED. 

$$

NDZ034>037-042-045>048-050-051-142300-
/O.CAN.KBIS.WI.Y.0025.000000T0000Z-061215T0000Z/
MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MANDAN...BISMARCK...STEELE...
JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
347 PM CST THU DEC 14 2006 /247 PM MST THU DEC 14 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY IS NO LONGER IN
EFFECT.

$$

NDZ001>004-009>012-017>019-021-031-032-150600-
/O.NEW.KBIS.HW.A.0002.061216T0000Z-061216T2200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...BEACH...
MEDORA
347 PM CST THU DEC 14 2006 /247 PM MST THU DEC 14 2006/

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
FRIDAY NIGHT AND SATURDAY. WEST WINDS OF 30 TO 45 MPH...WITH
ISOLATED WIND GUSTS NEAR 60 MPH ARE POSSIBLE FRIDAY EVENING INTO
SATURDAY OVER NORTH CENTRAL NORTH DAKOTA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

ABELING
4 follow-up statements
000 
WWUS73 KBIS 150404
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1004 PM CST THU DEC 14 2006

...VERY STRONG WINDS EXPECTED AGAIN FRIDAY NIGHT INTO SATURDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
FRIDAY NIGHT AND SATURDAY. THE UPPER LEVEL LOW PRESSURE SYSTEM
WILL FOLLOW THE SAME TRACK. THIS WILL BRING INTO ALIGNMENT THE
WINDS ALOFT AND THE SURFACE WINDS...ENHANCING THE STRENGTH OF THE
WINDS. WEST WINDS OF 30 TO 40 MPH...WITH ISOLATED WIND GUSTS TO
NEAR 60 MPH ARE POSSIBLE FRIDAY EVENING INTO SATURDAY OVER
WESTERN AND NORTH CENTRAL NORTH DAKOTA. ALTHOUGH STRONG WINDS ARE
NOT AS COMMON AT NIGHT...THIS SYSTEM APPEARS STRONG ENOUGH TO
KEEP THE WINDS GOING THROUGH THE NIGHT. STAY TUNED TO YOUR
FAVORITE WEATHER SOURCE FOR THE LATEST INFORMATION ON THIS WIND
EVENT.

NDZ001>004-009>012-017>019-021-031>033-040-041-043-044-151215-
/O.CON.KBIS.HW.A.0002.061216T0000Z-061216T2200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
1004 PM CST THU DEC 14 2006 /904 PM MST THU DEC 14 2006/

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
FRIDAY NIGHT AND SATURDAY. WEST WINDS OF 30 TO 45 MPH...WITH
ISOLATED WIND GUSTS NEAR 60 MPH ARE POSSIBLE FRIDAY EVENING INTO
SATURDAY OVER NORTH CENTRAL NORTH DAKOTA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WAA
000 
WWUS73 KBIS 151031
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
431 AM CST FRI DEC 15 2006

...VERY STRONG WINDS ARE EXPECTED TONIGHT AND SATURDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SASKATCHEWAN AND
MANITOBA TONIGHT AND SATURDAY. AS IT DOES...VERY STRONG WINDS WILL
DEVELOP ALOFT WHICH WILL ALIGN WITH THE SURFACE WINDS...ENHANCING
THE STRENGTH OF THE WINDS. WEST WINDS OF 25 TO 35 MPH...WITH
WIND GUSTS OF 50 TO 60 MPH ARE POSSIBLE TONIGHT AND SATURDAY OVER
WESTERN AND NORTH CENTRAL NORTH DAKOTA. 

NDZ001>004-009>012-017>019-021-031>033-040-041-043-044-151845-
/O.CON.KBIS.HW.A.0002.061216T0000Z-061216T2200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
431 AM CST FRI DEC 15 2006 /331 AM MST FRI DEC 15 2006/

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TONIGHT AND SATURDAY. WEST WINDS OF 25 TO 35 MPH...WITH WIND
GUSTS 50 TO 60 MPH ARE POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. MONITOR THE LATEST FORECASTS FOR UPDATES FOR THIS
POTENTIALLY HAZARDOUS EVENT.

$$
000 
WWUS73 KBIS 151738
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1138 AM CST FRI DEC 15 2006

...VERY STRONG WINDS ARE EXPECTED TONIGHT AND SATURDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SASKATCHEWAN AND
MANITOBA TONIGHT AND SATURDAY. AS IT DOES...VERY STRONG WINDS
WILL DEVELOP ALOFT WHICH WILL ALIGN WITH THE SURFACE WINDS...
ENHANCING THE STRENGTH OF THE WINDS. WEST WINDS OF 25 TO 35 MPH...
WITH WIND GUSTS OF 50 TO 60 MPH ARE POSSIBLE TONIGHT AND SATURDAY
OVER WESTERN AND NORTH CENTRAL NORTH DAKOTA.

NDZ001>004-009>012-017>019-021-031>033-040-041-043-044-160145-
/O.CON.KBIS.HW.A.0002.061216T0000Z-061216T2200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
1138 AM CST FRI DEC 15 2006 /1038 AM MST FRI DEC 15 2006/

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING THROUGH SATURDAY AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TONIGHT AND SATURDAY. WEST WINDS OF 25 TO 35 MPH...WITH WIND
GUSTS 50 TO 60 MPH ARE POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. MONITOR THE LATEST FORECASTS FOR UPDATES FOR
THIS POTENTIALLY HAZARDOUS EVENT.

$$

WA
000 
WWUS73 KBIS 152211
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CST FRI DEC 15 2006

...STRONG WINDS ARE STILL EXPECTED TONIGHT AND SATURDAY...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS SASKATCHEWAN AND
MANITOBA TONIGHT AND SATURDAY. AS IT DOES...STRONG WINDS WILL
DEVELOP ACROSS WESTERN NORTH DAKOTA THIS EVENING...AND SPREAD EAST
ACROSS THE REMAINDER OF CENTRAL NORTH DAKOTA ON SATURDAY. WEST
WINDS OF 25 TO 35 MPH...WITH WIND GUSTS OF 45 MPH CAN BE EXPECTED TONIGHT
AND SATURDAY OVER WESTERN AND NORTH CENTRAL NORTH DAKOTA. A WIND
ADVISORY HAS BEEN ISSUED FOR WEST AND MOST OF CENTRAL NORTH
DAKOTA. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.


NDZ001-002-009-010-017-018-031>033-040-041-043-044-160615-
/O.UPG.KBIS.HW.A.0002.061216T0000Z-061216T2200Z/
/O.NEW.KBIS.WI.Y.0026.061216T0000Z-061217T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
411 PM CST FRI DEC 15 2006 /311 PM MST FRI DEC 15 2006/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ SATURDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TONIGHT AND SATURDAY. WEST WINDS OF 25 TO 35 MPH...WITH WIND GUSTS
45 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ003-004-011-012-019-021-160615-
/O.UPG.KBIS.HW.A.0002.061216T0000Z-061216T2200Z/
/O.NEW.KBIS.WI.Y.0026.061216T1000Z-061217T0000Z/
RENVILLE-BOTTINEAU-WARD-MCHENRY-MERCER-MCLEAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...MINOT...TOWNER...
BEULAH...HAZEN...GARRISON
411 PM CST FRI DEC 15 2006 /311 PM MST FRI DEC 15 2006/

...WIND ADVISORY IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM CST
/5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM
CST /5 PM MST/ SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TONIGHT AND SATURDAY. WEST WINDS OF 25 TO 35 MPH...WITH WIND GUSTS
40 MPH ARE POSSIBLE LATE TONIGHT AND SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ005-013-020-022-023-034-035-042-160615-
/O.NEW.KBIS.WI.Y.0026.061216T1000Z-061217T0000Z/
ROLETTE-PIERCE-OLIVER-SHERIDAN-WELLS-MORTON-BURLEIGH-GRANT-
INCLUDING THE CITIES OF...ROLLA...RUGBY...CENTER...MCCLUSKY...
HARVEY...MANDAN...BISMARCK...ELGIN
411 PM CST FRI DEC 15 2006 /311 PM MST FRI DEC 15 2006/

...WIND ADVISORY IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM CST
/5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 6 PM
CST /5 PM MST/ SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TONIGHT AND SATURDAY. WEST WINDS OF 25 TO 35 MPH...WITH WIND GUSTS
40 MPH ARE POSSIBLE LATE TONIGHT AND SATURDAY..

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ABELING

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Dec 14, 2:25 PM MST, 22 minutes earlier.

Area forecast discussion, Dec 14, 2:25 PM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
325 PM CST THU DEC 14 2006

.SHORT TERM...

...HIGH WIND WATCH FOR FRIDAY NIGHT INTO SATURDAY WEST AND NORTH
CENTRAL...

CONCERNS THIS FORECAST PERIOD MORE ON WINDS AND LESS ON
PRECIPITAION. WILL CANCEL THE WIND ADVISORY FOR THIS EVENING
ACROSS THE SOUTHERN THIRD OF THE REGION. WINDS HAVE DIMINISHED TO
LESS THAN 30 MPH OVER MOST OF THE AREA AND WILL DROP RAPIDLY
AFTER 4 PM. FAST MOVING SERIES OF WAVES WILL MOVE THROUGH THE
NORTHERN PLAINS. NEXT ONE WILL BRING SOME WARM ADVECTION PRECIP
ACROSS THE WEST FRIDAY. WILL LEAVE MENTION OF MIX OF FREEZING
RAIN/SNOW IN THE MORNING WITH SMALL CHC OF RAIN IN THE AFTERNOON.
CONCERN PAST FEW MODEL RUNS ON WINDS FOR FRIDAY NIGHT INTO
SATURDAY. GOOD LINK UP WITH WINDS ALOFT. ALTHOUGH TIMING IS A
CONCERN...AFTER 6 PM FRIDAY...WILL GO AHEAD WITH THE WATCH DUE TO
THE STRENGTH OF THE SYSTEM. GENERAL COOLING TREND THROUGH THE
WEEKEND. HAVE ADDED A SMALL CHANCE OF SNOW TO THE WEST SUNDAY NIGHT
WITH NEXT SHORTWAVE.

.LONG TERM...
MODELS ARE IN OVERALL AGREEMENT TO KEEP EL NINO PATTERN ONGOING IN
THE EXTENDED. THE HANDLING OF SOUTHWEST CUT OFF LOW AT 500 MB IS
STARTING TO LOOK MUCH BETTER THAN PREVIOUS RUNS WITH SEMI REX
BLOCKING AND DIGGING STALLING LOW. THIS WILL ALLOW NORTHERN STREAM
TO STAY SEPARATE FROM SOUTHERN STREAM WITH NO PHASING OCCURRING AS
ADVERTISED BY PREVIOUS GFS RUNS. THE RESULT WOULD BE A CONTINUED
FAST WESTLEY FLOW FOR THE NORTHERN PLAINS WITH NOT MUCH IN THE WAY
OF SIGNIFICANT PRECIP...AS SEVERAL WEAK IMPULSES WILL PASS THROUGH
THE REGION BRINGING MAINLY GUSTY WINDS.

TEMPERATURES WILL REMAIN MUCH ABOVE NORMAL FOR MUCH OF THE EXTENDED
AS ARCTIC AIR STAYS IN THE SIBERIA REGION. MONDAY LOOKS TO BE THE
COOLEST DAY AT THIS TIME IN THE PERIOD. HOWEVER...IT WILL STILL BE 5
TO 10 DEGREES ABOVE NORMAL.

HAVE WARMED TEMPS UP SOME AND ADDED SLIGHT PRECIP CHANCES ON MONDAY
AND WED WITH SHORTWAVES. NOT EXPECTING MUCH IN THE WAY OF QPF FROM
EITHER OF THESE SYSTEMS AT THIS TIME...AS MOISTURE WILL BE MINIMAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON
FOR NDZ001>004-009>012-017>019-021-031>033-040-041-043-044.

&&

WAA/JC
Hazardous weather outlook, Dec 14, 3:46 AM MST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
446 AM CST THU DEC 14 2006

NDZ001>005-009>013-017>023-025-031-032-151100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-
446 AM CST THU DEC 14 2006 /346 AM MST THU DEC 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

BREEZY WESTERLY WINDS OF 20 TO 35 MPH WILL MAKE TRAVEL HAZARDOUS
TODAY...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SECOND MID LEVEL DISTURBANCE WILL MOVE THROUGH THE NORTHERN
PLAINS FRIDAY AND SATURDAY. THIS STORM SYSTEM WILL ONCE AGAIN
BRING A CHANCE FOR RAIN AND SNOW TO THE FORECAST AREA DURING THE
DAY FRIDAY...WITH LITTLE ACCUMULATION EXPECTED. IN
ADDITION...STRONG WESTERLY WINDS WILL REDEVELOP FRIDAY EVENING
ACROSS THE WEST...SPREADING EAST FRIDAY NIGHT AND CONTINUING INTO
SATURDAY. AT THIS TIME WIND MAGNITUDES LOOK TO BE VERY
STRONG...WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS TO AROUND
50 MPH. THE STRONGEST WINDS ARE CURRENTLY FORECAST TO BE ACROSS
THE NORTHERN FORECAST AREA. STAY TUNED FOR FUTURE UPDATES AS
EITHER A WIND ADVISORY OR A HIGH WIND WARNING IS LIKELY FOR THIS
EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ033>037-040>048-050-051-151100-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
446 AM CST THU DEC 14 2006 /346 AM MST THU DEC 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THIS MORNING AND AFTERNOON.
STRONG WEST TO NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO
AROUND 40 MPH CAN BE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

GUSTY WINDS WILL SUBSIDE RAPIDLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SECOND MID LEVEL DISTURBANCE WILL MOVE THROUGH THE NORTHERN
PLAINS FRIDAY AND SATURDAY. THIS STORM SYSTEM WILL ONCE AGAIN
BRING A CHANCE FOR RAIN AND SNOW TO THE FORECAST AREA DURING THE
DAY FRIDAY...WITH LITTLE ACCUMULATION EXPECTED. IN
ADDITION...STRONG WESTERLY WINDS WILL REDEVELOP FRIDAY EVENING
ACROSS THE WEST...SPREADING EAST FRIDAY NIGHT AND CONTINUING INTO
SATURDAY. AT THIS TIME WIND MAGNITUDES LOOK TO BE VERY
STRONG...WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS TO AROUND
50 MPH. THE STRONGEST WINDS ARE CURRENTLY FORECAST TO BE ACROSS
THE NORTHERN FORECAST AREA. STAY TUNED FOR FUTURE UPDATES AS
EITHER A WIND ADVISORY OR A HIGH WIND WARNING IS LIKELY FOR THIS
EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 8:52 PM MSTFreezing Rain AdvisoryBISBottineau, Pierce, Rolette6 hr
Dec 14, 3:02 AM MSTWind AdvisoryBISAdams, Bowman, Burleigh, Dickey, Emmons, Grant and 8 more12 hr

Nearby

High Wind Watches in North Dakota, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.